Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 307, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2008, 2:41 PM EDT for Clinch County, Ware County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 22, 2008, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clinch County, GA, Ware County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:05 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 22, 10:05 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 AM EDT TUE JUL 22 2008 .SHORT TERM...RESIDUAL CLOUDINESS FROM LAST NIGHTS CONVECTIVE COMPLEX CONTINUES OVER S CENTRAL AND SW GA AND THIS CLOUDINESS APPEARS TO BE EXPANDING AS ATMOSPHERE WARMS AROUND THE EDGES. ASSOCIATED VORT MAX WITH THIS FEATURE PROGGED TO CONTINUE SHIFTING SLOWLY S WITH DIF PVA AIDING TSTM DEVELOPMENT. 12Z KJAX SOUNDING SHOWS NO EVIDENCE OF THE SUBSIDENCE INVERSION FROM 24 HRS AGO. IN ADDITION...PWAT VALUES HAVE INCREASED TO 1.87 WITH MODIFIED CAPES OF NEARLY 3500 J/KG AND LI VALUES OF -8 TO -9. TEMPS BETWEEN 600 MB AND 450 MB HAVE DROPPED BETWEEN 2 AND 5 DEGREES C WITH 500 MB TEMPS OF -9 C. AS A RESULT...FEEL THAT BOTH MOS AND CCF POPS MAY STILL BE A BIT TOO LOW...SO WILL BUMP THEM UP ANOTHER 10 PERCENT OR SO. && .AVIATION...WILL ADD MORE TEMPO TSTM GROUPS WITH VSBY REDUCTIONS THIS AFTN. WILL ALSO NEED TO MONITOR CIGS OUTSIDE OF CONVECTION OVER SE GA. && .MARINE...WILL BUMP NEAR SHORE POPS TO SCATTERED...OTHERWISE LITTLE CHANGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 97 73 95 71 / 30 20 50 30 SSI 93 77 92 75 / 40 20 30 20 JAX 96 74 93 73 / 40 30 40 20 SGJ 93 75 91 73 / 40 30 40 20 GNV 95 73 91 72 / 40 30 50 30 OCF 94 72 90 71 / 40 30 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/KERNS
Hazardous weather outlook, Jul 22, 4:12 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 AM EDT TUE JUL 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 412 AM EDT TUE JUL 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...CONTINUED HOT CONDITIONS TODAY WITH HEAT INDICES OF 100 TO 105 EXPECTED... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AFTERNOON MAXIMUM TEMPERATURES IN THE MID TO UPPER 90S WILL LEAD TO HEAT INDICES IN THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS INLAND PORTIONS OF SOUTHEAST GEORGIA. PLEASE USE EXTRA CAUTION IF ENGAGING IN OUTDOOR ACTIVITIES TODAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. STORM MOTION WILL GENERALLY BE TOWARD THE EAST AT 5 TO 10 MPH AND MAY BECOME ERRATIC DUE TO OUTFLOW AND SEA BREEZE INTERACTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH STRONG THUNDERSTORMS POSSIBLE AT TIMES WITH GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 22, 1:36 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT TUE JUL 22 2008 GAZ150-164-221815- CHARLTON-WARE- 136 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON AND SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER STEVEN FOSTER STATE PARK...MOVING EAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOMELAND AND FOLKSTON THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Jul 22, 2:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT TUE JUL 22 2008 GAZ165-166-221900- COASTAL CAMDEN-INLAND CAMDEN- 228 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CAMDEN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF KINGS FERRY...OR 8 MILES EAST OF FOLKSTON...MOVING EAST AT 29 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND KINGS FERRY...WOODBINE... COLESBURG...KINGSLAND...HARRIETTS BLUFF...KINGS BAY BASE...DUNGENESS AND CUMBERLAND ISLAND THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Jul 22, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT TUE JUL 22 2008 GAZ150-163-164-221915- CHARLTON-CLINCH-WARE- 233 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CHARLTON...EASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MANOR TO 17 MILES WEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MANOR AND STEVEN FOSTER STATE PARK THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
Special weather statement, Jul 22, 2:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT TUE JUL 22 2008 FLZ024-GAZ164-221915- CHARLTON-NASSAU- 237 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN CHARLTON AND NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF RACE POND TO 8 MILES WEST OF HOMELAND...MOVING EAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND... WINOKUR...HOMELAND...HILLIARD AND FOLKSTON THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
Special weather statement, Jul 22, 2:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT TUE JUL 22 2008 FLZ036-221930- ALACHUA- 238 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER NEWBERRY...OR 13 MILES EAST OF TRENTON... MOVING EAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER...ROCHELLE...NEWNANS LAKE... MICANOPY...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 22 min |
| Jul 22, 3:42 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Jul 22, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 32 min |
| Jul 22, 3:53 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jul 22, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 52 min |
| Jul 22, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 38 min |
| Jul 22, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 23 min |
| Jul 22, 5:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Jul 22, 5:08 PM EDT | Areal Flood Advisory | JAX | Duval | 112 min |
| Jul 22, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 35 min |
| Jul 22, 6:07 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton, Suwannee | 53 min |
| Jul 22, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 19 min |
| Jul 22, 6:27 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 48 min |
| Jul 22, 7:10 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton, Suwannee | 95 min |
| Jul 22, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 19 min |
| Jul 21, 8:04 PM EDT | Areal Flood Advisory | JAX | Appling, Wayne | 56 min |
| Jul 21, 8:43 PM EDT | Areal Flood Advisory | JAX | Jeff Davis | 62 min |
| Jul 21, 8:54 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 36 min |
| Jul 21, 9:09 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 51 min |
| Jul 21, 9:13 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Coffee, Jeff Davis | 62 min |
| Jul 22, 2:33 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 27 min |
| Jul 22, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Ware | 38 min |
| Jul 22, 7:15 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.